MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-2-6-HELIX
Medical Device Problem Codes Product Quality Problem (1506); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil did not detach from the microcatheter that was used in the procedure.A new medtronic device was used to complete the procedure.The device was prepared as indicated in the ifu.There were no patient symptoms or complications associated with the event.
 
Event or Problem Description
Additional information received reported that the product was from consignment stock, and the physician was not aware that the device was expired.
 
Additional Manufacturer Narrative
The concerto coil was returned for analysis.The concerto pusher was found broken distal to the actuator interface (ai) but proximal to the hypotube break indicator (hbi).The concerto pusher hypotube break indicator was found intact.No bends or kinks were found with the pusher.The implant coil was within the introducer sheath.The implant coil was found still attached to the pusher within the introducer sheath.However, the implant coil was found damaged.The concerto coil was removed from within the introducer sheath for further analysis.After removal, it was found the implant coil detached from the pusher.The release wire coin was found pulled back from the lumen stop.The pusher shield coil was found intact.The shield coil was removed, the release wire distal tip was not found extending out from the distal end of the pusher.The shrink tubing was removed, the release wire accessed and removed/pulled out from the lumen stop.The release wire coin was found in good condition.The pusher lumen stop and retainer ring were found in good condition.The implant coil was found damaged.The implant coil detach element was found in good condition.Based on the device analysis and reported information, the customer¿s ¿non-detachment¿ report was confirmed.As the concerto pusher actuator found broken from the pusher an analysis could not be performed and any contributing factors could not be assessed.The instant detacher (id) used in the event was not returned.Therefore, an analysis could not be performed, and any contributing factors could not be assessed.The pusher was found broken; however, the pusher was not broken at the correct location via the hypotube break indicator.As the implant coil was found damaged this indicate the device was likely advanced against resistance.It is possible the advancement of the device against resistance and the manual detachment attempt at the incorrect location contributed to the event.However, the root cause for the non-detachment could not be confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13945368
Report Number2029214-2022-00517
Device Sequence Number20459513
Product Code KRD
UDI-Device Identifier00847536013322
UDI-Public00847536013322
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2021
Device Model NumberNV-2-6-HELIX
Device Catalogue NumberNV-2-6-HELIX
Device Lot NumberA722397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown